About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 270191, 12 pages
http://dx.doi.org/10.1155/2013/270191
Research Article

Complex Dynamics of a Diffusive Holling-Tanner Predator-Prey Model with the Allee Effect

Faculty of Science, Shaanxi University of Science and Technology, Xi’an, Shaanxi 710021, China

Received 2 August 2012; Revised 9 December 2012; Accepted 21 December 2012

Academic Editor: Lan Xu

Copyright © 2013 Zongmin Yue et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. D. Murray, Mathematical Biology. II: Spatial Models and Biomedical Applications, vol. 18 of Interdisciplinary Applied Mathematics, Springer, New York, NY, USA, 3rd edition, 2003. View at Zentralblatt MATH · View at MathSciNet
  2. S. Stević, “A short proof of the Cushing-Henson conjecture,” Discrete Dynamics in Nature and Society, Article ID 37264, 5 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. S. Stević, “Asymptotic behavior of a class of nonlinear difference equations,” Discrete Dynamics in Nature and Society, Article ID 47156, 10 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. De La Sen and S. Alonso-Quesada, “Model-matching-based control of the Beverton-Holt equation in ecology,” Discrete Dynamics in Nature and Society, Article ID 793512, 21 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. De la Sen and S. Alonso-Quesada, “A control theory point of view on Beverton-Holt equation in population dynamics and some of its generalizations,” Applied Mathematics and Computation, vol. 199, no. 2, pp. 464–481, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. J. He, “Asymptotic methods for solitary solutions and compactons,” Abstract and Applied Analysis, vol. 2012, Article ID 916793, 130 pages, 2012. View at Publisher · View at Google Scholar
  7. Y. Li and D. Xiao, “Bifurcations of a predator-prey system of Holling and Leslie types,” Chaos, Solitons & Fractals, vol. 34, no. 2, pp. 606–620, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. J. Lotka, Elements of Physical Biology, Williams and Wilkins, Baltimore, Md, USA, 1925.
  9. V. Volterra, “Fluctuations in the abundance of a species considered mathematically,” Nature, vol. 118, no. 2972, pp. 558–560, 1926. View at Scopus
  10. R. M. May, Stability and Complexity in Model Ecosystems, Princeton University Press, Princeton, NJ, USA, 1974.
  11. C. S. Holling, “The components of predation as revealed by a study of small-mammal predation of the European Pine Sawfly,” The Canadian Entomologist, vol. 91, no. 5, pp. 293–320, 1959.
  12. S. B. Hsu and T. W. Huang, “Global stability for a class of predator-prey systems,” SIAM Journal on Applied Mathematics, vol. 55, no. 3, pp. 763–783, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. A. Gasull, R. E. Kooij, and J. Torregrosa, “Limit cycles in the Holling-Tanner model,” Publicacions Matematiques, vol. 41, no. 1, pp. 149–167, 1997.
  14. E. Sáez and E. González-Olivares, “Dynamics of a predator-prey model,” SIAM Journal on Applied Mathematics, vol. 59, no. 5, pp. 1867–1878, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. G. Wang, X. G. Liang, and F. Z. Wang, “The competitive dynamics of populations subject to an Allee effect,” Ecological Modelling, vol. 124, no. 2-3, pp. 183–192, 1999. View at Publisher · View at Google Scholar · View at Scopus
  16. A. Kent, C. P. Doncaster, and T. Sluckin, “Consequences for predators of rescue and Allee effects on prey,” Ecological Modelling, vol. 162, no. 3, pp. 233–245, 2003. View at Publisher · View at Google Scholar · View at Scopus
  17. E. Gonzalez-Olivares, J. Mena-Lorca, H. Meneses-Alcay, B. Gonzalez-Yanez, and J. D. Flores, “Allee effect, emigration and immigration in a class of predator-prey models,” Biophysical Reviews and Letters, vol. 3, pp. 195–251, 2008.
  18. S. R. Zhou, Y. F. Liu, and G. Wang, “The stability of predator-prey systems subject to the Allee effects,” Theoretical Population Biology, vol. 67, no. 1, pp. 23–31, 2005. View at Publisher · View at Google Scholar · View at Scopus
  19. J. Wang, J. Shi, and J. Wei, “Predator-prey system with strong Allee effect in prey,” Journal of Mathematical Biology, vol. 62, no. 3, pp. 291–331, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. E. González-Olivares, J. Mena-Lorca, A. Rojas-Palma, and J. D. Flores, “Dynamical complexities in the Leslie-Gower predator-prey model as consequences of the Allee effect on prey,” Applied Mathematical Modelling, vol. 35, no. 1, pp. 366–381, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. P. Aguirre, E. González-Olivares, and E. Sáez, “Three limit cycles in a Leslie-Gower predator-prey model with additive Allee effect,” SIAM Journal on Applied Mathematics, vol. 69, no. 5, pp. 1244–1262, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. D. S. Boukal, M. W. Sabelis, and L. Berec, “How predator functional responses and Allee effects in prey affect the paradox of enrichment and population collapses,” Theoretical Population Biology, vol. 72, no. 1, pp. 136–147, 2007. View at Publisher · View at Google Scholar · View at Scopus
  23. Y. Cai, W. Wang, and J. Wang, “Dynamics of a diffusive predator-prey model with additive Allee effect,” International Journal of Biomathematics, vol. 5, no. 2, Article ID 1250023, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  24. A. Morozov, S. Petrovskii, and B. L. Li, “Bifurcations and chaos in a predator-prey system with the Allee effect,” Proceedings of the Royal Society B, vol. 271, no. 1546, pp. 1407–1414, 2004. View at Publisher · View at Google Scholar · View at Scopus
  25. W. C. Allee, Animal Aggregations: A Study in General Sociology, University of Chicago Press, Chicago, Ill, USA, 1931.
  26. R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, Wiley Series in Mathematical and Computational Biology, John Wiley & Sons, Chichester, UK, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  27. J. D. Murray, “Discussion: turing’s theory of morphogenesis-its influence on modelling biological pattern and form,” Bulletin of Mathematical Biology, vol. 52, no. 1-2, pp. 119–132, 1990.
  28. X. Guan, W. Wang, and Y. Cai, “Spatiotemporal dynamics of a Leslie-Gower predator-prey model incorporating a prey refuge,” Nonlinear Analysis: Real World Applications, vol. 12, no. 4, pp. 2385–2395, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. R. Peng and M. Wang, “Positive steady states of the Holling-Tanner prey-predator model with diffusion,” Proceedings of the Royal Society of Edinburgh A, vol. 135, no. 1, pp. 149–164, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. R. Peng and M. Wang, “Global stability of the equilibrium of a diffusive Holling-Tanner prey-predator model,” Applied Mathematics Letters, vol. 20, no. 6, pp. 664–670, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. W. Wang, Y. Lin, L. Zhang, F. Rao, and Y. Tan, “Complex patterns in a predator-prey model with self and cross-diffusion,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 4, pp. 2006–2015, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. P. Liu and Y. Xue, “Spatiotemporal dynamics of a predator-prey model,” Nonlinear Dynamics, vol. 69, no. 1-2, pp. 71–77, 2012.
  33. S. Chen and J. Shi, “Global stability in a diffusive Holling-Tanner predator-prey model,” Applied Mathematics Letters, vol. 25, no. 3, pp. 614–618, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  34. J. Mena-Lorca, E. Gonzalez-Olivares, and B. Gonzalez-Yanez, “The Leslie-Gower predator-prey model with Allee effect on prey: a simple model with a rich and interesting dynamiscs,” in Proceedings of the International Symposium on Mathematical and Computational Biology, pp. 105–132, 2006.
  35. E. Sáez and E. González-Olivares, “Dynamics of a predator-prey model,” SIAM Journal on Applied Mathematics, vol. 59, no. 5, pp. 1867–1878, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, vol. 2 of Texts in Applied Mathematics, Springer, New York, NY, USA, 1990. View at MathSciNet
  37. F. Dumortier, J. Llibre, and J. C. Artés, Qualitative Theory of Planar Differential Systems, Universitext, Springer, Berlin, Germany, 2006. View at MathSciNet
  38. H. Malchow, S. V. Petrovskii, and E. Venturino, Spatiotemporal Patterns in Ecology and Epidemiology: Theory, Models, and Simulation, Chapman & Hall/CRC Mathematical and Computational Biology Series, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2008. View at MathSciNet
  39. A. Okubo and S. A. Levin, Diffusion and Ecological Problems: Modern Perspectives, vol. 14 of Interdisciplinary Applied Mathematics: Mathematical Biology, Springer, New York, NY, USA, 2nd edition, 2001. View at MathSciNet
  40. W. Wang, Q.-X. Liu, and Z. Jin, “Spatiotemporal complexity of a ratio-dependent predator-prey system,” Physical Review E, vol. 75, no. 5, Article ID 051913, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  41. W. Wang, L. Zhang, H. Wang, and Z. Li, “Pattern formation of a predator-prey system with Ivlev-type functional response,” Ecological Modelling, vol. 221, no. 2, pp. 131–140, 2010. View at Publisher · View at Google Scholar · View at Scopus
  42. M. R. Garvie, “Finite-difference schemes for reaction-diffusion equations modeling predator-prey interactions in MATLAB,” Bulletin of Mathematical Biology, vol. 69, no. 3, pp. 931–956, 2007. View at Publisher · View at Google Scholar · View at MathSciNet